Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 8, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 30, 2020, 3:06 AM CDT for 13 counties in Texas. It took effect at Mar 30, 2020, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2020, 3:06 AM CDT (08:06 UTC)
- In effect from
- Mar 30, 2020, 1:00 PM CDT
- Expired
- Mar 30, 2020, 8:10 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 37 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3167 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227 WWUS74 KLUB 300806 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 306 AM CDT Mon Mar 30 2020 TXZ021-022-027>029-033>035-039>041-301700- /O.NEW.KLUB.WI.Y.0008.200330T1700Z-200331T0200Z/ Parmer-Castro-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum- Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 306 AM CDT Mon Mar 30 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The South Plains and far southwestern Panhandle of Texas, generally along and west of Interstate 27. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...motorists on north to south oriented roadways should expect a strong crosswind. Patchy blowing dust will also be possible across the Caprock resulting in visibilities dropping to around 5 miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
632 WWUS74 KLUB 301637 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 1137 AM CDT Mon Mar 30 2020 TXZ036-042-310200- /O.EXB.KLUB.WI.Y.0008.200330T2100Z-200331T0200Z/ Crosby-Garza- Including the cities of Ralls, Crosbyton, Post, and Lake Alan Henry 1137 AM CDT Mon Mar 30 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Westerly winds of 25 to 35 mph with gusts up to 45 mph. * WHERE...The eastern South Plains. * WHEN...From 4 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Motorists on north to south oriented roadways should expect a strong crosswind. Patchy blowing dust will also be possible, especially downwind of open fields and construction sites. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ021-022-027>029-033>035-039>041-310200- /O.EXT.KLUB.WI.Y.0008.200330T1800Z-200331T0200Z/ Parmer-Castro-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum- Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 1137 AM CDT Mon Mar 30 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The South Plains and southwest Texas Panhandle. * WHEN...From 1 PM to 9 PM CDT. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Motorists on north to south oriented roadways should expect a strong crosswind. Patchy blowing dust will also be possible, especially downwind of open fields and construction sites. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
224 WWUS74 KLUB 310110 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 810 PM CDT Mon Mar 30 2020 TXZ021-022-027>029-033>036-039>042-310215- /O.CAN.KLUB.WI.Y.0008.000000T0000Z-200331T0200Z/ Parmer-Castro-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Crosby- Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 810 PM CDT Mon Mar 30 2020 ...WIND ADVISORY IS CANCELLED... Gusty west to northwest winds will continue this evening, but the sustained wind speeds are expected to remain under 30 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 12:44 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 30, 12:44 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 1244 AM CDT Mon Mar 30 2020 .AVIATION... VFR conditions should persist through much of the overnight hours, however a brief window of MVFR ceilings may impact KLBB and KPVW around sunrise. These ceilings will be short-lived for a couple of hours but will likely impact KCDS through much of the morning into the afternoon. A dryline/Pacific front will push across the TAF sites from west to east this afternoon which will start to clear out any ceilings but will also bring a strong west wind. May need an Airport Weather Warning at KLBB for this afternoon but wind speeds will be marginal for this and will let later shifts evaluate. Patchy blowing dust will also be possible and should remain just above MVFR visibilities. Second issue will be the possibility of thunderstorms at KCDS and will have to continue PROB30 group for this. Confidence is low on how long MVFR ceilings will remain in place at KCDS through the afternoon so expect amendments as the meteorological picture unfolds. Last issue will be the arrival of a cold front which will arrive shortly after midnight local time Tuesday. This may bring another round of MVFR/IFR ceilings along with light precipitation but confidence on precipitation is too low to include at this time. Jordan && .PREV DISCUSSION... /issued 624 PM CDT Sun Mar 29 2020/ AVIATION... VFR conditions expected overnight. A developing 40 kt southerly LLJ will bring the risk for pockets of LLWS where surface winds drop off sufficiently overnight. KPVW will be most at risk for LLWS due to the developing LLJ. Uncertainty continues as to whether or not MVFR cigs will affect KLBB and KPVW shortly after daybreak. For now have left lower cigs out of the forecast at these two terminals with the expectation that lower cigs will develop further east. KCDS will have a risk of MVFR cigs through the afternoon hours tomorrow along with a risk for elevated convection. KPVW and KLBB will experience another round of strong westerly winds tomorrow afternoon. PREV DISCUSSION... /issued 210 PM CDT Sun Mar 29 2020/ SHORT TERM... We are enjoy a nice day between storm systems, complete with plenty of filtered sunshine, southerly breezes and near average temperatures. Unfortunately (for those of us that don't like the wind), our next storm system is already seen on water vapor imagery working its way down the California Coast. This shortwave trough will pivot eastward through the Four Corner states early Monday before emerging across the central/southern High Plains during the afternoon. In advance of this system, a 40 knot southerly LLJ will crank up tonight. This jet will carry gradually improving levels of low-level moisture northward, and we expect a shield of stratus to overspread the eastern half to two third of the CWA, from south-to-north, early Monday morning (10Z-14Z). This moisture may reach the LFC in spots, so a round of scattered, elevated convection is expect to unfold over our eastern/northeastern zones in the morning. There is progged to be enough elevated instability to support some thunder occurring within this shower activity. The southerly breezes and increasing moisture will provide a milder night tonight, with lows mostly in the 50s. The moisture will begin to leave just as quickly as it came as a surface low deepening across southeast Colorado translates southeastward into the Texas Panhandle through the day. The attendant surface trough/dryline will race eastward across the Caprock through the afternoon, with a westerly LLJ of 25-35 knots nosing out of eastern New Mexico. The trough/dryline will hang up across our northeastern zones late in the day, where it bends northwestward toward the surface low. The advancing dryline could provide a focus for isolated to widely scattered surface-based convection during the mid-late afternoon hours (should surface heating and upper forcing prove sufficient). NWP is mixed, though most guidance has at least isolated convection developing along the dryline in the central/eastern Texas Panhandle. If storms can get going in the afternoon, they will be within a strongly sheared environment containing as much as 500-1000 J/kg of CAPE, so supercells are possible, including the risk of large hail and damaging winds. Backed surface winds immediately east of the dryline will also provide decent 0-3 km helicity (150-250+ m2/s2), so the tornado risk will not be zero, but the narrow corridor of potentially favorable conditions (in time and area), coupled with some CIN and somewhat limited moisture, will tend to mitigate the tornado threat. West of the dryline, very dry air will spill off the Caprock into the Rolling Plains. In fact, post-dryline westerly winds will threaten low-end advisory across much of the Caprock during the mid- late afternoon hours. Unfortunately, these strong and dry winds will also create widespread elevated to critical fire weather. Aside from the wind (and possible blowing dust), temperatures will be pleasant, with highs mostly in the 70s. LONG TERM... After the shortwave disturbance exits the region, zonal flow will progress over the southern Plains with a 1016 mb surface high placed to the east of the CWA. Gradient winds will be much lighter on Tuesday, with temperatures in the lower 70s across West Texas. Quiet weather continues through the rest of the week, with a couple of weak perturbations expected to pass over the southern Great Plains by Wednesday evening. Most of the forecast area should remain capped with a diffuse dryline oriented across the Caprock. Weak background flow, strong CINH, and a lack of an EML should preclude development of general and deep convection area-wide. Towards the end of the work week, sharply cyclonic mid-level flow will progress across the northern Great Plains with a cold front extending equatorward into the western and southern Great Plains. Surface cyclogenesis is forecast to occur in the TX/OK Panhandle region, and the low will pass near/north of the CWA resulting in the passage of a cold front Friday. Blustery conditions will be possible on Friday with north and northeasterly winds around 10-20 knots. However, surface flow will quickly veer to the southeast by early Saturday as another area of broad, high pressure in the central Great Plains shifts off to the east. Dry and pleasant weather should prevail heading into the weekend with minimal chances for convective development given the return of a zonal flow regime aloft. Sincavage FIRE WEATHER... After fair-to-good RH recovery tonight, a dryline will race eastward across the South Plains Monday afternoon. Strong westerly winds (sustained at 20-30 mph at the 20 ft level), coupled with dry air (minimum RH values as low as 10%) and seasonably warm temperatures, will create widespread elevated to critical fire weather across the Caprock and into the western Rolling Plains. Where fuels have dried the most the past several days, across the western South Plains, ERC values have now edged above the 50th percentile. Given this, and in consultation with the RFD/RFW/ERC nomogram, we had decided to issue a Fire Weather Watch for the southwest Texas Panhandle and western South Plains from noon to 9 pm on Monday. Further east, where fuels aren't as dry yet, a Fire Danger Statement will likely suffice. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon CDT today through this evening for TXZ021-022-027-028-033-034-039-040. && 14/55/14
Hazardous weather outlook, Mar 30, 2:48 AM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 248 AM CDT Mon Mar 30 2020 TXZ021>044-310800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 248 AM CDT Mon Mar 30 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Isolated thunderstorms, potentially strong to severe, will be possible this afternoon across the southeast Texas Panhandle and eastern Rolling Plains. Additionally, westerly winds may become sustained in excess of 30 mph over much of the Caprock this afternoon. The strong, warm and dry winds will also create elevated to critical fire weather. A Fire Weather Watch is in effect for the southwest Texas Panhandle and western South Plains from noon to 9 pm on Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:37 AM CDT | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 5 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.